Advertisement

Jump to content


Photo

Iron Pills & IBS


  • Please log in to reply
2 replies to this topic

#1 ibs survivor

ibs survivor

    Regular Member

  • Members
  • PipPip
  • 59 posts

Posted 10 September 2003 - 12:03 AM

Advertisement
I've been feeling kind of weak and lacking energy lately. Thought I'd try taking iron pills but don't want to do anything that would negatively affect my IBS. Has anyone had any side effects with iron and does it make the D worse? Posted Image


Advertisement

#2 EBW

EBW

    Prolific Member

  • Members
  • PipPipPip
  • 455 posts

Posted 10 September 2003 - 06:11 AM

Hi ThereIron is well known for causing C but I am not sure how it would affect you! Don't know if any of the following will be of any use to you....If you are feeling really that lethargic, and can't work out why it is worth seeing your doctor, there may be something else they can suggest (your iron levels may be ok)...I saw my dietitian about iron because I was trying to find out what and what not to eat (being a vegetarian and not eating the red meat!) She advised that a lot of your iron can be taken from you food (even wholemeal bread being a good source) and have found out the following:Iron rich foods should not be eaten with fizzy drinks as they (the drinks) contain something which slows the absorbtion of iron.Vitamin C (ie drinking orange juice) taken with iron rich foods however help the absorbtion of the iron.The B Vitamins are also good if you are feeling lethargic (don't know what sex you are but they are especially good for women) I believe you can get various iron rich tonic things in health food shops. The staff would probably know a bit more about any side effects though...
****the first, the orignal (and founding member of the EBW Club)***********

**********************************
****How can I soar like an eagle when I work with turkeys?*****

**********************************

#3 Kimmie

Kimmie

    Prolific Member

  • Members
  • PipPipPip
  • 280 posts

Posted 13 September 2003 - 12:36 AM

you should really see your doctor and have your blood checked to see if you need iron. I'm anemic and I have to take a high dosage of iron. I take ferrous gluconate, there are two kinds of iron the other is ferrous sulfate which made my stomach very upset, but the other has a coating and doesn't bother me at all in fact it has hepled to control my D. I've been able to eat things like ice-cream with no problems.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here